Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 49, NWS Corpus Christi, TX

July 11, 2016

NWS Corpus Christi, TX issued this small craft advisory at Jul 11, 2016, 3:45 AM CDT. It took effect at Jul 11, 2016, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2016, 3:45 AM CDT (08:45 UTC)
In effect from
Jul 11, 2016, 1:00 PM CDT
Expired
Jul 11, 2016, 7:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

282 
WHUS74 KCRP 110845
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
345 AM CDT MON JUL 11 2016

...MODERATE TO STRONG SOUTHEAST WINDS ACROSS THE SOUTHERN BAYS
THIS AFTERNOON...

.THE THERMAL AND PRESSURE GRADIENT WILL BE STRONG ENOUGH TO
PROVIDE GUSTY SOUTHEAST WINDS OVER THE SOUTHERN BAYS THIS
AFTERNOON.

GMZ230-111600-
/O.NEW.KCRP.SC.Y.0049.160711T1800Z-160712T0000Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
345 AM CDT MON JUL 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS.

* BAYS: BAY WATERS WILL BECOME CHOPPY TO OCCASIONALLY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING. 

&&

$$

TE
2 follow-up statements
585 
WHUS74 KCRP 111806
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
106 PM CDT MON JUL 11 2016

...MODERATE TO STRONG SOUTHEAST WINDS ACROSS THE SOUTHERN BAYS
THIS AFTERNOON...

.THE THERMAL AND PRESSURE GRADIENT WILL BE STRONG ENOUGH TO
PROVIDE GUSTY SOUTHEAST WINDS OVER THE SOUTHERN BAYS THIS
AFTERNOON.

GMZ230-120000-
/O.CON.KCRP.SC.Y.0049.000000T0000Z-160712T0000Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
106 PM CDT MON JUL 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS.

* BAYS: BAY WATERS WILL BECOME CHOPPY TO OCCASIONALLY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$
801 
WHUS74 KCRP 120006
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
706 PM CDT MON JUL 11 2016


GMZ230-120115-
/O.EXP.KCRP.SC.Y.0049.000000T0000Z-160712T0000Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
706 PM CDT MON JUL 11 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE GENERALLY DROPPED BELOW ADVISORY LEVELS, AND THEREFORE THE
SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER, WINDS
ARE EXPECTED TO REMAIN AT CAUTION LEVELS OVERNIGHT, AND SMALL
CRAFT SHOULD EXERCISE CAUTION.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 11, 3:07 AM CDT, 38 minutes earlier.

Area forecast discussion, Jul 11, 3:07 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
307 AM CDT MON JUL 11 2016

.SHORT TERM (Today through Tuesday)...

An upper level shear axis currently draped across East and
Southeast TX, is progged to shift east today while the southern
extent of the axis shifts west as an inverted trough wave. Despite
the weakness aloft, moisture will remain limited with precip not
anticipated. Kept the 5-10 pops for today through Tue for the
rogue shra that could develop along the sea breeze. Breezy to
windy conditions are expected today and again Tue, however winds
are expected to be a couple of knots less on Tue. Winds across the
southern bays this afternoon are expected to increase to advisory
levels, with the remainder of the marine zones at caution. The
combination of winds and low RH values across the western CWA this
afternoon will lead to an elevated fire risk. Another day of hot
humid conditions will lead to heat indices of 105 to 109 across a
majority of S TX, therefore will be issuing a Special Weather
Statement to address the heat index. In a nutshell, hot, humid and
breezy/windy conditions continue.

&&

.LONG TERM (Tuesday Night through Sunday)...A weak mid to upper
level trough axis will be over the coastal plains Wednesday while
slightly higher moisture moves into the coast. Moisture levels do
not appear substantial enough to warrant going above 10 percent for
POPs on Wednesday. Breezy conditions are expected again for
Wednesday but then the gradient will diminish some by the latter
part of the week. Moisture decreases again on Thursday while the
upper level ridge axis builds over north Texas west into the
southern Rockies through Saturday. The upper ridge will shift a
little more to the north by Sunday. With lighter winds and moisture
possibly being slightly above normal by Sunday...could see isolated
convection over the Gulf waters into the Mid-Coast region.
Otherwise...the very warm and humid pattern will continue for the
period with maybe a slight decrease in temperatures by the weekend
as the ridge axis moves north and more moisture moves into the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    94  80  94  79  94  /  10  10  10  10  10
Victoria          95  77  95  77  96  /  10  10  10  10  10
Laredo           104  80 105  80 104  /  10  10  10  10  10
Alice            100  76  99  77 100  /  10  10  10  10  10
Rockport          92  81  91  81  92  /  10  10  10  10  10
Cotulla          105  77 105  78 104  /  10  10  10  10  10
Kingsville        98  78  98  78  97  /  10  10  10  10  10
Navy Corpus       90  81  90  81  91  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 1 PM this afternoon to 7 PM CDT this
     evening For the following zones: Bays and Waterways from
     Baffin Bay to Port Aransas.

&&

TE/81...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Jul 10, 5:06 AM CDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CDT SUN JUL 10 2016

TXZ229>234-239>247-110000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
506 AM CDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DEGREES THIS
AFTERNOON. SOME AREAS OF THE INLAND COASTAL BEND AND THE WESTERN
BRUSH COUNTRY COULD SEE HEAT INDEX VALUES AROUND 110 DEGREES FOR
AN HOUR OR TWO.

THERE WILL BE AN ELEVATED FIRE DANGER RISK FOR THE BRUSH COUNTRY
THIS AFTERNOON.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR GULF FACING BEACHES
TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONTINUED HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
HEAT INDEX VALUES BETWEEN 105 AND 109 WILL BE COMMON ACROSS MUCH OF
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ230-235-250-255-270-275-110000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
506 AM CDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE BAYS AND NEAR SHORE
WATERS SOUTH OF PORT ARANSAS THIS AFTERNOON AND EVENING AND OVER
THE OFFSHORE GULF WATERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS MAY BE POSSIBLE MONDAY ACROSS THE
SOUTHERN BAYS.

TMT/PZ

In the hours before

Special weather statement, Jul 11, 3:08 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
308 AM CDT MON JUL 11 2016

TXZ229>234-239>247-120000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
308 AM CDT MON JUL 11 2016

...HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY...

THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL
PRODUCE HEAT INDICES BETWEEN 105 AND 109 DEGREES THIS AFTERNOON.
RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK
PLENTY OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED
CLOTHING...AND TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG CHILDREN
AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER
WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF
MINUTES.

TE

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.